Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 5, 2012, 12:29 PM EDT for Northampton County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 12:29 PM EDT (16:29 UTC)
- Expired
- Aug 5, 2012, 1:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
County Northampton County, PA
The radar
The Philadelphia radar (KDIX), 113 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2201 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599 WWUS81 KPHI 051629 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1229 PM EDT SUN AUG 5 2012 PAZ061-062-051700- LEHIGH PA-NORTHAMPTON PA- 1229 PM EDT SUN AUG 5 2012 ...A THUNDERSTORM WILL AFFECT LEHIGH AND NORTHAMPTON COUNTIES... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF ALLENTOWN...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR FOUNTAIN HILL AROUND 1240 PM...BETHLEHEM...HELLERTOWN AROUND 1245 PM...FREEMANSBURG AROUND 1250 PM AND OLD ORCHARD AROUND 100 PM. BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. A WIND GUST TO 30 MPH IS POSSIBLE WITH THIS STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4079 7532 4062 7519 4052 7547 4057 7554 $$ FORECASTER: DRAG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:19 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 5, 12:19 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 PM EDT SUN AUG 5 2012
.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE MID ATLANTIC COAST WILL REMAIN NEARLY
STATIONARY TODAY...THEN DRIFT EAST TONIGHT. A COLD FRONT APPROACHING
THE AREA LATE THIS AFTERNOON WILL SLOWLY CROSS THE REGION TONIGHT
AND MONDAY. THE FRONT SHOULD STALL JUST SOUTH OF THE AREA MONDAY
NIGHT INTO TUESDAY. THE FRONT WILL RETURN NORTH AS A WARM FRONT
WEDNESDAY AND WEDNESDAY NIGHT. WEAK HIGH PRESSURE BUILDS IN BEHIND
THE WARM FRONT FOR THURSDAY. THE NEXT COLD FRONT ARRIVES LATE IN THE
WEEK OR EARLY NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VIGOROUS SHORT WAVE TROUGH WILL BE APPROACHING THE REGION TODAY
WITH AN ASSOCIATED COLD FRONT. THERE IS A STRONG MID LEVEL WIND MAX
WITH THIS FEATURE ACROSS THE WESTERN GREAT LAKES REGION, SHOWN
WELL IN THE WATER VAPOR IMAGERY, AND THE 12Z GREEN BAY, WI RAOB
WHICH HAD 50 KNOTS AT 500 MB. THIS FEATURE WILL HELP DRIVE
ADDITIONAL CONVECTION EASTWARD. MEANWHILE, AN MCS THAT COLLAPSED
ACROSS OHIO AND WESTERN PENNSYLVANIA EARLIER LOOKS TO HAVE SENT AN
MCV NORTHEASTWARD WHICH AIDED IN ADDITIONAL CONVECTIVE
DEVELOPMENT. THIS ACTIVITY WILL CONTINUE TO SLIDE ACROSS OUR
NORTHWESTERN ZONES EARLY THIS EVENING. ANOTHER MCV MAY BE MOVING
INTO WESTERN PENNSYLVANIA ATTM. OTHERWISE, SOME MID LEVEL CLOUD
OVERHEAD FROM THE COLLAPSED MCS, AND EVEN SOME CLOUD STREETS
ACROSS THE EASTERN ZONES INDICATING THE LOW-LEVEL INSTABILITY. WE
THEN AWAIT FOR ADDITIONAL CONVECTIVE DEVELOPMENT.
THE STRONGEST SHEAR IS FORECAST TO TRACK ACROSS THE GREAT LAKES
REGION AND INTO NEW ENGLAND, CLOSER TO THE MAIN SHORT WAVE TROUGH
AND STRONGER LOW TO MID LEVEL FLOW. HOWEVER, OUR LOWER LEVEL FLOW
HAS INCREASED COMPARED TO YESTERDAY ALTHOUGH THE SHEAR IS MUCH LESS
WITH A SOUTHERN EXTENT. THE 12Z STERLING, VA RAOB ONCE AGAIN IS
ALREADY PLENTY UNSTABLE WITH THE PW VALUES INCHING UP COMPARED TO
THE LAST COUPLE OF DAYS /NOW AT 1.83 INCHES/. THE MID LEVELS WHILE
DRY, ARE NOT AS DRY AS YESTERDAY OWING TO INCREASED MOISTURE
ADVECTION BELOW 500 MB. THE CONVECTION WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY VERY HEAVY RAIN, AND THERE IS A CONCERN THAT STORMS
MAY TRAIN OR BACKBUILD SOME GIVEN THE DEEPER SOUTHWEST FLOW. FOR
MORE INFO ON THE HEAVY RAIN THREAT, SEE THE HYDROLOGY SECTION BELOW.
BASED ON THE FORECAST SOUNDINGS AND THE FLOW MOSTLY FROM THE
SOUTHWEST, THE CONVECTIVE STRUCTURES SHOULD FAVOR LINE SEGMENTS AND
CLUSTERS TODAY. THE MAIN FORECAST CHALLENGES ARE THE TIMING AND
INTENSITY.
A CONTINUED WARMING BOUNDARY LAYER IN CONJUNCTION WITH DEW POINTS
MOSTLY IN THE 70S AND SOME LOWERING PRESSURE MAY END UP BACKING THE
SURFACE WINDS A LITTLE BIT, ALLOWING FOR A LEE SIDE TROUGH TO SET UP
FROM NEAR EASTERN PENNSYLVANIA ON SOUTHWARD. SOME OF THE HIGHER
RESOLUTION GUIDANCE INDICATES ISOLATED TO SCATTERED STORMS
DEVELOPING IN THIS VICINITY EARLY THIS AFTERNOON AND THEN MOVING
NORTHEASTWARD. WHILE ISOLATED TO SCATTERED CONVECTION SHOULD
INITIALLY BE DISCRETE, THE MODE SHOULD TEND TO EVOLVE INTO LINES
AND CLUSTERS BY LATE AFTERNOON. BASED ON THE MAGNITUDE OF THE
INSTABILITY AND AN INCREASE IN THE LOWER LEVEL FLOW, STRONGER
UPDRAFTS WILL BE CAPABLE OF PRODUCING STRONG TO DAMAGING WIND
GUSTS. THIS POTENTIAL MAY BECOME ENHANCED IF ORGANIZED COLD POOLS
DEVELOP ALONG WITH THE CHANCE OF LOCAL DOWNBURST WINDS. WHILE SOME
STORMS SHOULD TEND TO DEVELOP IN A FAIRLY BUOYANT AIRMASS, THE
MAIN ORGANIZED ACTIVITY SHOULD HOLD OFF UNTIL LATER THIS AFTERNOON
ACROSS THE WESTERN ZONES, THEN WORK EASTWARD THEREAFTER. AS A
RESULT, WE CONTINUE TO INDICATE A SLOW INCREASE IN THE POPS FROM
WEST TO EAST AND THESE WILL PROBABLY HAVE TO BE ADJUSTED SOME MORE
BASED ON RADAR TRENDS AND NEAR TERM MODEL GUIDANCE. WE WILL
CONTINUE WITH THE ENHANCED WORDING STARTING ACROSS THE FAR
NORTHWEST THEN SHIFT IT EASTWARD. THE EASTERN ZONES MAY END UP
BEING DRY.
AS FOR TEMPERATURES, THE 12Z RAOBS INDICATE HIGHS WELL INTO THE 90S
HOWEVER GIVEN A RATHER MOIST BOUNDARY LAYER AND ADDITIONAL CLOUD
DEVELOPMENT AS THE DAY PROGRESSES THIS MAY BE OUT OF REACH. THE
EASTERN ZONES ESPECIALLY GIVEN THE SOUTHWEST FLOW HAVE WARMED
QUICKLY, THEREFORE HIGHS WERE ADJUSTED UP A LITTLE. WHILE IT WILL
BE ANOTHER HOT AND HUMID DAY, HEAT INDICES AT OR ABOVE 100 DEGREES
ARE NOT EXPECTED TO BE WIDESPREAD. AS THE MIXING DEEPENS, A SOUTH
TO SOUTHWEST WIND WILL GUST TO ABOUT 25 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
MOST OF THE ACTION WITH THE AFOREMENTIONED SYS COMES THIS EVENING
AND OVERNIGHT AS THE CDFNT MOVES ACRS THE REGION. THERE IS SOME DECENT
UVV AND A STRONG S/WV PROGGED (DIFFERENTLY BY THE MDLS...BUT STILL
PROGGED) TO MOVE ACRS AS WELL. WITH THE HIGH PW VALUES, SOME HEAVY
RAIN CAN NOT BE RULED OUT AND WHILE OVERALL QPF IS GENLY LESS THEN
AN INCH OVER THE MEAN AREA THERE COULD BE LOCALLY MUCH HIGHER
AMOUNTS LOCALLY WITH DOWNPOURS AND THOSE AREAS THAT SEE REPEATED
ACTIVITY. THERE WILL BE A CONTINUED THREAT FOR WIND AND HAIL WITH
THE FROPA.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
FOR THE MOST PART...LOWERING MID LEVEL HEIGHTS AND SHORT WAVES IN
THE NORTHERN STREAM SHOULD KEEP TEMPERATURES NEAR NORMAL WITH THE
POTENTIAL FOR THUNDER JUST ABOUT EVERY DAY.
THE FRONT WILL TRUNDLE SOUTHEAST THROUGH THE REGION MONDAY AS THE
MID LEVEL SUPPORT FOR IT SHEARS OUT TO THE NORTHEAST. SHORT TERM
MODELS ARE BETTER AGREEMENT WITH RESPECT TO TIMING MONDAY AFTERNOON
AND EVENING. THE AIRMASS CHANGE OCCURS FIRST ACROSS THE SOUTHERN
POCONOS AND NORTHWEST NEW JERSEY...AND THE DAY COULD END UP BEING
DRY HERE.
FURTHER SOUTHEAST...MARGINAL INSTABILITY IN PLACE WILL SUPPORT
THUNDER OUTSIDE OF THE ABOVEMENTIONED AREA. AS THE AIRMASS
STABILIZES (AT LEAST IN THE LOWER LEVELS)...THE THUNDER POTENTIAL
SHOULD SHRINK TO THE SOUTHEAST DURING THE DAY. MODIFIED MODEL
SOUNDINGS SUGGEST THAT THE BEST POTENTIAL FOR ANY DEEP CONVECTION
SHOULD RESIDE IN SOUTHEAST NEW JERSEY...CENTRAL AND SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
SHEAR IS MARGINAL...AS ARE MID LEVEL LAPSE RATES. THE CONVECTIVE
MODE OF CHOICE FOR MONDAY (ESPECIALLY IN THE AFTERNOON) WILL BE
HEAVY RAIN. PRECIPITABLE WATER VALUES NEAR 2 INCHES RAISES THE
SPECTER FOR ISOLATED FLASH FLOODING. STORM MOTION SHOULD BE FAST
ENOUGH TO PRECLUDE THE THREAT FOR MOST PLACES HOWEVER.
WITH THE AIRMASS IN TRANSITION...AND A FAIR AMOUNT OF LOW AND MID
LEVELS CLOUDS (ESPECIALLY SOUTH)...HIGH TEMPERATURES COULD BE
PROBLEMATIC MONDAY. AT THIS POINT...WITH CLOUD COVER THE WILD
CARD...HIGHS WERE BASED MAINLY ON THE MOS BLEND.
CONVECTION COULD LINGER ACROSS CENTRAL AND SOUTHERN DELAWARE AND
NORTHEAST MARYLAND FOR A TIME MONDAY EVENING...AS INSTABILITY WANES
SLOWLY. AGAIN...HIGH PRECIPITABLE WATER VALUES COULD POSE A
LOCALIZED FLOODING THREAT...BUT NOT ENOUGH TO MENTION IN THE
FORECAST. THE GRADIENT FLOW WEAKENS JUST ENOUGH FOR PROTECTED AREAS
TO RADIATE. THIS MEANS LOWS GENERALLY LOWER THAN GUIDANCE IN THESE
PLACES...AS WELL AS PATCHY FOG. ELSEWHERE...LOWS WERE GENERALLY
BASED ON THE MOS BLEND.
THE SURFACE FRONT PROBABLY STALLS NEAR THE SOUTHERN DELAWARE/MARYLAND
BORDER TUESDAY. THIS PUTS MOST OF THE AREA IN THE MORE STABLE
AIRMASS...AND CONVECTIVE CHANCES SHOULD BE LIMITED TO THE VICINITY
OF THE FRONT. WHILE THE FINAL POSITION OF THE FRONT WILL DETERMINE
THE OUTLINE OF THE CONVECTIVE THREAT...FROM THIS DISTANCE IT APPEARS
TO BE SOUTH OF A KBWI-KDOV-KWWD LINE.
MODIFIED MODEL SOUNDINGS SUGGEST INSTABILITY WILL BE PRESENT...AND
THAT MID LEVEL LAPSE RATES SHOULD BE FAIRLY STEEP. DRY MID LEVELS
SUGGEST THE POTENTIAL FOR PULSE TYPE GUSTY WINDS...AND LAPSE RATES
HAIL. HOWEVER...THE COVERAGE IS THE FORECAST PROBLEM...AND THIS WILL
BE FINE TUNED AS WE GET CLOSER. FOR THE MOST PART...HIGHS SHOULD BE
CLOSE TO 90 DEGREES OUTSIDE OF THE INFLUENCE OF THE WATER AND THE
TERRAIN.
SHORT TO MID TERMS MODELS ARE GETTING TO BETTER AGREEMENT REGARDING
THE FRONT RETURNING NORTH AS A WARM FRONT WEDNESDAY. A LOW LEVEL
PUSH OF MOISTURE (IN THE FORM OF PRECIPITABLE WATER VALUES CLOSING
IN ON 1.50 INCHES ACROSS SOUTHERN AREAS) COULD HELP PROMOTE ELEVATED
CONVECTION. THE MENTION OF THUNDER WAS EXPANDED TUESDAY NIGHT IN
CONJUNCTION WITH THE WARM FRONT AND MOISTURE FLOWING NORTH OVER IT.
THE AIRMASS BEHIND THE WARM FRONT IS WARM AND HUMID...BUT NOT MUCH
DEPARTURE FROM NORMAL. GIVEN THE AIRMASS AND MARGINAL INSTABILITY
THAT IS EXPECTED TO BE IN PLACE...A CHANCE OF THUNDER WAS RETAINED
INTO THURSDAY NIGHT. BEYOND THIS...TIMING APPEARS TO BE TIED TO A
CLOSING MID LEVEL SYSTEM OVER THE GREAT LAKES. THE POSITION OF THE
CLOSED LOW WOULD SUPPORT AN INFLUX OF HIGHER PRECIPITABLE WATER
VALUES AND THE POTENTIAL FOR LOCALLY HEAVY RAIN. GIVEN THAT THE
TIMING IS PREDICATED ON THE CLOSED LOW...NOT MUCH WAS CHANGED
REGARDING THE FRIDAY AND SATURDAY FORECASTS.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
PLENTY OF LOW-LEVEL MOISTURE IS KEEPING SOME PATCHY MVFR CEILINGS
AROUND EARLY THIS AFTERNOON, MAINLY KABE ON NORTHWARD. OVERALL,
ALL TERMINALS ARE EXPECTED TO BE OR BECOME VFR.
THE MAIN WEATHER STORY FOR THE DAY WILL BE A COLD FRONT THAT WILL BE
APPROACHING FROM THE WEST AND IMPACTING THE WESTERN TERMINALS BY
LATER THIS AFTERNOON AND THEN MOVING EASTWARD THROUGH THIS
EVENING AND OVERNIGHT. THIS FRONT WILL BRING SHOWERS AND
THUNDERSTORMS WITH IT AND THE POSSIBILITY OF LOCALLY VERY HEAVY
RAIN AND GUSTY WINDS. SOME INITIAL ACTIVITY EARLY THIS EVENING
WILL BE NEAR THE KABE TO KRDG TERMINALS. THERE ARE STILL SOME
QUESTIONS AS TO THE EXACT TIMING SO HAVE GONE WITH A TEMPO GROUP
TO INDICATE OUR BEST TIMING AT THIS POINT. THE STORMS SHOULD
GENERALLY BE IN CLUSTERS OR LINES ONCE THEY GET GOING.
AS THE MIXING DEEPENS, THE SOUTHWESTERLY WINDS ARE EXPECTED TO
INCREASE AND GUST TO AROUND 20 KNOTS FROM ABOUT LATE THIS MORNING
AND INTO THIS EVENING.
OUTLOOK...
MONDAY...VFR CONDITIONS ARE EXPECTED. SCATTERED SHOWERS AND
THUNDERSTORMS COULD BRING LOCAL MVFR CONDITIONS...IN THE MORNING
ACROSS THE NORTH AND IN THE AFTERNOON ACROSS THE SOUTH.
MONDAY NIGHT...VFR CONDITIONS ARE EXPECTED. PATCHY MVFR FOG IS
POSSIBLE AT KMIV AND KRDG LATE.
TUESDAY...VFR CONDITIONS ARE EXPECTED. ISOLATED THUNDERSTORMS ARE
POSSIBLE SOUTH OF A KBWI-KDOV-KWWD LINE IN THE AFTERNOON.
TUESDAY NIGHT...MAINLY VFR. MVFR (AND POSSIBLY IFR) CONDITIONS ARE
POSSIBLE EAST OF KPHL. IN ADDITION...THUNDERSTORMS ARE POSSIBLE NEAR
KACY.
WEDNESDAY...MVFR CONDITIONS ARE POSSIBLE IN THE MORNING...THEN
MAINLY VFR IN THE AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE IN
THE AFTERNOON.
THURSDAY...MAINLY VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
WITH INCREASING SWLY FLOW ACRS THE REGION AHEAD OF A DECENT CDFNT
(FOR AUGUST), A SCA HAS ALREADY BEEN ISSUED AND WILL GO INTO EFFECT
AT 2 PM. BOTH WIND AND SEAS ARE EXPECTED TO INCREASE IN RESPONSE TO
THE SLY FLOW. THE ONLY CHANGE MADE WAS TO LENGTHEN THE TIME OF THE
SCA.
OUTLOOK...
SMALL CRAFT CONDITIONS (DUE TO SEAS AND POSSIBLY WIND GUSTS) SHOULD
BE ONGOING ACROSS CENTRAL AND SOUTHERN OCEAN WATERS DURING THE
MORNING HOURS. WINDS SHOULD DROP OFF IN THE AFTERNOON...AND THE
SOUTHERLY SWELL SHOULD SORT ITSELF OUT IN THE AFTERNOON. IN
FACT...THE GRADIENT MAY DROP OFF ENOUGH FOR LOCAL SEA BREEZES TO
DEVELOP IN THE LATE AFTERNOON ACROSS THE NORTHERN OCEAN WATERS.
THE FLOW SHOULD SNAP BACK TO THE SYNOPTIC FLOW MONDAY NIGHT AND
TUESDAY MORNING...WITH WINDS AND SEAS REMAINING BELOW SMALL CRAFT
LEVELS. THE GRADIENT FLOW TUESDAY AFTERNOON COULD ONCE AGAIN BACK
OFF ENOUGH TO ALLOW LOCAL SEA AND BAY BREEZES TO DEVELOP.
WINDS SHOULD BACK AHEAD OF AN APPROACHING WARM FRONT...BUT WINDS AND
SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LIMITS WEDNESDAY INTO
WEDNESDAY NIGHT. WINDS SHIFT TO THE SOUTHWEST BEHIND THE FRONT
THURSDAY...BUT WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT LEVELS.
&&
.HYDROLOGY...
THERE WILL BE AMPLE MOISTURE IN PLACE AHEAD OF AN APPROACHING FRONT
AND WITH HIGH PW VALUES /NEAR 2.0 INCHES/ AND LOW FFG ACROSS THE
NORTH, FOUND IT PRUDENT TO ISSUE A FLASH FLOOD WATCH FOR THESE
AREAS. THE WATCH BEGINS AT 18Z TODAY, EVEN THOUGH THE BULK OF THE
RAIN SHOULD OCCUR LATER.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
CURRENTLY OUTLOOKING LOW ENHANCED RISK FOR MONDAY BASED ON
RESIDUALS FROM TODAY. LOW RISK OUTLOOKED FOR TUESDAY.
&&
.CLIMATE...
JULY WAS A TOP 5 WARMEST JULY IN PORTIONS OF OUR AREA.
PHL 81.8 WAS 3RD WARMEST EMBEDDED WITHIN THE TOP 4 WARMEST WHICH
HAVE ALL OCCURRED SINCE 1994!
2011 82.4
1994 82.1
2012 81.8
2010 81.7
ILG 80.3 WAS ALSO 3RD WARMEST
1955 81.2
2011 80.8
2012 80.3
1894 80.1
ABE 6TH WARMEST AT 77.5
1955 79.0
1949 78.3
2011 AND 1995 78.0
1988 77.9
1994 77.6
2012 77.5
ACY WAS 5TH WARMEST AT 78.5
2011 81.0
2010 79.8
1983 78.7
1999 78.6
2012 78.5
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR PAZ054-055-062.
NJ...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NJZ001-007>010-
012.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ430-431.
&&
SYNOPSIS...HAYES
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...HAYES
AVIATION...GORSE/HAYES/NIERENBERG
MARINE...HAYES/NIERENBERG
HYDROLOGY...
RIP CURRENTS...
CLIMATE...Hazardous weather outlook, Aug 5, 3:59 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 AM EDT SUN AUG 5 2012 NJZ001-007>010-012-PAZ054-055-062-060800- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- NORTHAMPTON- 359 AM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ008-012-015-019-020-NJZ013-016-020>023-027-PAZ060-061- 060800- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH- 359 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-NJZ015-017>019-PAZ067>071-060800- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 359 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. HEAT INDEX VALUES WILL TOP OUT BETWEEN 95 AND 100 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-060800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 359 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-060800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 359 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE GUSTY WINDS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 12:15 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1215 PM EDT SUN AUG 5 2012
PAZ054-055-051700-
CARBON PA-MONROE PA-
1215 PM EDT SUN AUG 5 2012
...THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...
AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
LEHIGHTON TO 7 MILES SOUTHWEST OF LEHIGHTON...MOVING NORTHEAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR ALBRIGHTSVILLE AROUND 1220 PM...
WEISSPORT EAST...WEISSPORT...LEHIGHTON AROUND 1225 PM...
MECKESVILLE...PARRYVILLE...BOWMANSTOWN AROUND 1230 PM...POCONO
RACEWAY AROUND 1235 PM...POCONO PINES AND PENN FOREST RESERVOIR
AROUND 1240 PM.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4125 7512 4124 7512 4093 7537 4074 7578
4079 7585 4101 7569 4126 7516
FORECASTER: DRAGSpecial weather statement, Aug 5, 12:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1229 PM EDT SUN AUG 5 2012 PAZ061-062-051700- LEHIGH PA-NORTHAMPTON PA- 1229 PM EDT SUN AUG 5 2012 ...A THUNDERSTORM WILL AFFECT LEHIGH AND NORTHAMPTON COUNTIES... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF ALLENTOWN...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR FOUNTAIN HILL AROUND 1240 PM...BETHLEHEM...HELLERTOWN AROUND 1245 PM...FREEMANSBURG AROUND 1250 PM AND OLD ORCHARD AROUND 100 PM. BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. A WIND GUST TO 30 MPH IS POSSIBLE WITH THIS STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4079 7532 4062 7519 4052 7547 4057 7554 FORECASTER: DRAG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:49 AM EDT | Flash Flood Watch | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 16 hr |
| Aug 5, 1:00 PM EDT | Special Weather Statement | PHI | Warren | 30 min |
| Aug 5, 1:20 PM EDT | Special Weather Statement | PHI | Sussex | 85 min |
| Aug 5, 5:13 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 77 min |
| Aug 5, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Hunterdon, Salem, Warren | 68 min |
| Aug 5, 5:38 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 82 min |
| Aug 5, 5:52 PM EDT | Special Marine Warning | PHI | 83 min | |
| Aug 5, 6:16 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more | 74 min |
| Aug 5, 6:21 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 39 min |
| Aug 5, 7:09 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 66 min |
| Aug 5, 7:30 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland, Monmouth, Ocean | 60 min |
| Aug 5, 7:38 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth, Ocean | 67 min |
| Aug 5, 7:40 PM EDT | Special Marine Warning | PHI | 95 min | |
| Aug 5, 12:15 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 45 min |
| Aug 5, 1:03 PM EDT | Special Weather Statement | PHI | Monroe | 27 min |
| Aug 5, 4:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 78 min |
| Aug 5, 4:23 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 67 min |
| Aug 5, 4:40 PM EDT | Special Weather Statement | PHI | Cecil | 95 min |
| Aug 5, 4:54 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 51 min |
| Aug 5, 5:10 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 80 min |
| Aug 5, 7:52 PM EDT | Special Weather Statement | PHI | Queen Anne's | 68 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.